Wednesday, Dec. 22 – I noticed two or three little dots below Ella Kate’s nose…thought, small zits.
Thursday, Dec. 23rd – More small zits starting to form in a circular pattern.
Friday, Christmas Eve – Large mass of zits underneath the mouth…starting to question Flovent…and quit the Flovent.
Saturday, Christmas – The “zits” are starting to form satellites, the skin is raised, she cries and throws a fit when I try to medicate with lotion. It is the perfect shape of her mask.
Sunday, Day after Christmas – full on huge rash…500% worse than Saturday. Still just in the area of the mask.
Monday, Dec. 27 – The rash is raised, has large white bumps all over it. Went to allergist and said it was not from Flovent.
Tuesday, Dec. 28 – The rash is raging. The white bumps have started to pop and her face was oozing. It was gross! Called pediatrician for second opinion.
Well. Do to a severe reaction over the past couple of weeks we are off of the Flovent. The steroids in the inhaler caused a bacteria infection on Ella Kate’s face…exactly where the mask sits on her face. I took her back to the allergist the Monday after Christmas and they tried to tell me that it wasn’t from her Flovent. I left unhappy. It clearly states all over the internet that oral and topical thrush is a major side affect of the drug. I researched the subject after Christmas and the pictures I looked at match perfectly to her face. And for the allergist to tell me that’s NOT what it was…I second guess things. She also told me that you can’t get topical thrush, which I know you can…breastfeeding mothers get it from their babies at times.
Tuesday her face is worse…much worse…every time I looked at her face I wanted to purge…it was by far one of the nastiest things I have ever seen on a child. I talked with Michael and we decided to go ahead and get a second opinion on it. I took her to the dr. that afternoon and didn’t tell him a thing about what had been going on, or what happened the day before. He immediately said she had a paci face, I said well she hasn’t had a paci since 12 months old. Then he said she had thumb face…then I started asking about topical thrush and he asked what she had been doing prior and I told him about the Flovent. He said that is EXACTLY what is wrong. The steroids in the medicine have aggravated pores and its exploded like wild fire on her face. Flovent is widely known to cause this kind of side affect. I started doing intense research on the two drugs known as preventatives for children. I didn’t like what I read at all…many kids become overly depressed, suicidal…the long term affect of these drugs…osteoporosis, infertility…after discussing my findings with Michael, we have decided to pull her off of both of those drugs.
Anyway, her diagnosis was perioral dermatitis, due to the steroids in the flovent. This will take weeks to clear up.
When this asthma flair up started, in late July, her ped. put her on singulair…I think we gave it two weeks and decided not to give it to her…then she had recurring asthma attacks, one which landed us in the ER in Oct…which I didn’t think was necessary. We are starting over. We are going to give the singulair a whirl and see how she responds with it. Singulair is still a preventative, but the side affects aren’t as alarming as the pulmicort or flovent. At least the singulair isn’t a steroid. So we are praying every day, that this will be all she needs…and then her rescue albuterol….and that her dietary changes (previous blogs) will help her tremendously..
Its a huge decision about her health, and I pray that we have made the right decision. It has been weighing heavily on my mind. So only time will tell.
Her face looks better, depending on how she looks today, she may or may not go to school Tuesday. I am suppose to apply the two lotions three times a day and she turns into a massive grease ball. So she may have to take one more week off and then go back the following Monday.
The raised areas and all the pustules are gone. She just has a faint red rash around her mouth and a few bumps here and there. She is getting slathered in some sort of lotion 4 times daily, and it could take another 2 or 3 weeks for it to go completely away…so our 3 yr picture update will be postponed until we have our sweet face back!